Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 16, NWS Miami, FL

February 25, 2016

NWS Miami, FL issued this small craft advisory at Feb 25, 2016, 4:10 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2016, 4:10 PM EST (21:10 UTC)
Expired
Feb 26, 2016, 9:52 AM EST
In force
18 hr
Issued by
NWS Miami, FL

The text

As transmitted.

968 
WHUS72 KMFL 252110
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
410 PM EST THU FEB 25 2016

AMZ650-651-670-671-261500-
/O.EXP.KMFL.SC.Y.0015.000000T0000Z-160225T2100Z/
/O.NEW.KMFL.SC.Y.0016.160225T2110Z-160226T1500Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
410 PM EST THU FEB 25 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY. 

* WINDS...NORTHWEST WINDS AROUND 20 KNOTS.

* WAVES/SEAS...SEAS 6 TO 8 FEET...HIGHEST GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ656-657-252215-
/O.EXP.KMFL.SC.Y.0015.000000T0000Z-160225T2100Z/
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
410 PM EST THU FEB 25 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

GMZ676-260900-
/O.EXT.KMFL.SC.Y.0015.000000T0000Z-160226T0900Z/
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
410 PM EST THU FEB 25 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST FRIDAY...

* WINDS...NORTHWEST WINDS AROUND 20 KNOTS.

* WAVES/SEAS...SEAS 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
789 
WHUS72 KMFL 261022
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
522 AM EST FRI FEB 26 2016

AMZ650-651-670-671-261500-
/O.CON.KMFL.SC.Y.0016.000000T0000Z-160226T1500Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
522 AM EST FRI FEB 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHWEST WINDS TO NEAR 20 KNOTS THIS MORNING.

* WAVES/SEAS...SEAS 5 TO 7 FEET THROUGH MID MORNING...HIGHEST
  GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
151 
WHUS72 KMFL 261452
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
952 AM EST FRI FEB 26 2016

DEFAULT OVERVIEW SECTION
AMZ650-651-670-671-261600-
/O.CAN.KMFL.SC.Y.0016.000000T0000Z-160226T1500Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
952 AM EST FRI FEB 26 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE WINDS HAVE FALLEN BELOW 20 KNOTS THIS MORNING AS THE SEAS HAVE
FALLEN BELOW 7 FEET IN BOTH THE ATLANTIC AND GULF WATERS. THE
WINDS SHOULD STAY BELOW 20 KNOTS TODAY INTO TONIGHT AS THE SEAS
WILL REMAIN BELOW 7 FEET. THEREFORE...THE SMALL CRAFT ADVISORY HAS
BEEN CANCELLED FOR BOTH THE ATLANTIC AND GULF WATERS OF SOUTH
FLORIDA.

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 3:42 PM EST, 28 minutes earlier.

Area forecast discussion, Feb 25, 3:42 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
342 PM EST THU FEB 25 2016

.DISCUSSION...

TONIGHT- THIS WEEKEND...DRY AND COOL WEATHER WILL PREVAIL INTO
THE UPCOMING WEEKEND AS SURFACE HIGH PRESSURE SLIDES OUT OF THE
CENTRAL US INTO THE GULF OF MEXICO.

ALOFT, THE EASTERN HALF OF THE US WILL REMAIN UNDER THE INFLUENCE OF
A DEEP TROUGH WITH SEVERAL WEAK SHORTWAVES ROTATING AROUND ITS BASE.
AVAILABLE MOISTURE WITH THESE FEATURES LOOKS TOO DRY TO SUPPORT MUCH
IN THE WAY OF SHOWERS. HOWEVER, LOW LEVEL FLOW WILL BEGIN TO VEER
NORTHEAST SATURDAY NIGHT INTO SUNDAY THE ASSOCIATED TROUGH PASSAGE
MAY BE ABLE TO SQUEEZE OUT A FEW ATLANTIC SHOWERS.

FRIDAY AND SATURDAY LOOK TO BE THE COOLEST TWO DAYS AS LOW LEVEL
WINDS REMAIN OUT OF THE NORTHWEST, WITH AFTERNOON HIGHS IN THE
UPPER 60S/AROUND 70 BOTH DAYS. TEMPERATURES MODERATE INTO SUNDAY
AS THE SURFACE HIGH MOVES FURTHER EAST AND WINDS VEER TO THE EAST-
NORTHEAST, ALLOWING TEMPERATURES TO WARM INTO THE LOW-MID 70S.

LOW TEMPERATURES TONIGHT WILL BE IN THE MID-UPPER 40S OVER THE
INTERIOR AND GULF COAST AND AROUND 50 ALONG THE EAST COAST. FRIDAY
NIGHT/SATURDAY MORNING LOOKS TO BE THE COLDEST WITH LOWS RANGING
FROM THE LOW 40S ACROSS GLADES/HENDRY, THE GULF COAST AND
REMAINDER OF THE INTERIOR, AND UPPER 40S TO AROUND 50 FOR MOST OF THE
EAST COAST METRO. PALM BEACH COUNTY WILL BE THE EXCEPTION WHERE
LOW TEMPS WILL DROP INTO THE MID 40S, EVEN ALONG THE COAST.
TEMPERATURES WILL WARM NOTICEABLY FOR MOST LOCATIONS SAT NIGHT
WITH THE WIND SHIFT, WITH LOWS FROM THE MID 40S ACROSS GLADES,
UPPER 40S/AROUND 50 FOR THE INTERIOR, AND MID- UPPER 50S FOR THE
EAST COAST. WINDS ARE EXPECTED TO DIMINISH TO 5 MPH OR LESS
TONIGHT AND FRIDAY NIGHT SO SIGNIFICANT WIND CHILL DIFFERENCES ARE
NOT A CONCERN AT THIS TIME.

NEXT WEEK...SURFACE HIGH MOVING EAST FROM NORTH FLORIDA INTO THE
ATLANTIC WILL REMAIN THE MAIN INFLUENCE OVER SOUTH FLORIDA WEATHER
FOR EARLY NEXT WEEK. DEEPENING EAST-SOUTHEAST FLOW WILL ADVECT
ENOUGH LOW LEVEL MOISTURE INTO THE REGION FOR A FEW ATLANTIC SHOWERS
AT TIMES MON AND TUES THAT MAY BRUSH THE EAST COAST. MODELS SHOW THE
DEVELOPMENT OF ANOTHER STORM SYSTEM MID-WEEK THAT COULD PUSH A COLD
FRONT THROUGH THE REGION WEDNESDAY INTO THURSDAY.

TEMPERATURES WILL WARM INTO NEXT WEEK TO AROUND NORMAL WITH UPPER
70S/AROUND 80 MOST AFTERNOON AND OVERNIGHT LOWS IN THE MID-UPPER 50S
EXCEPT FOR THE EAST COAST WHICH WILL REMAIN IN THE MID-UPPER 60S DUE
TO THE EASTERLY FLOW.

&&

.MARINE...GUSTY POST-FRONTAL NW WINDS AROUND 20KTS WILL GRADUALLY
DIMINISH OVER THE GULF WATERS LATE TONIGHT, BUT WILL LINGER OVER THE
ATLANTIC INTO FRIDAY MORNING. HAZARDOUS SEAS WILL LINGER AROUND 6-
8FT IN THE OFFSHORE GULF AND GULF STREAM THROUGH LATE TONIGHT. THE
ONGOING ADVISORY HAS BEEN EXTENDED UNTIL LATE THIS EVENING FOR
THE OFFSHORE GULF, AND TOMORROW MORNING FOR THE ATLANTIC.

FOR THE UPCOMING WEEKEND, WINDS VEER TO THE NORTH ON SATURDAY,
NORTHEAST SUNDAY MORNING, AND EAST BY SUNDAY AFTERNOON WITH OVERALL
SPEEDS 10-15KTS AS HIGH PRESSURE SLIDES OUT OF THE GULF AND OVER
NORTH FLORIDA. SEAS AROUND 2-4FT FOR BOTH GULF AND ATLANTIC.

&&

.FIRE WEATHER...DRY NORTHWEST FLOW WILL BRING SEVERAL DAYS WITH RH
VALUES EXPECTED TO DROP BELOW CRITICAL LEVELS EACH AFTERNOON ACROSS
MOST OF S FLORIDA THROUGH SAT. GUSTY NW WINDS TODAY WILL DIMINISH ON
FRI AND SAT WITH LOW LEVEL WINDS GENERALLY AROUND 10 MPH. DUE TO
RECENT WETTING RAINS HOWEVER, FUELS REMAIN MOIST WITH ERC VALUES
REMAINING BELOW CRITICAL THRESHOLDS.

WINDS VEERING EAST-NORTHEAST INTO SUNDAY WILL MITIGATE RH CONCERNS
INTO NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  48  70  46  70 /   0   0   0  10
FORT LAUDERDALE  52  72  52  71 /   0   0   0  10
MIAMI            53  72  54  71 /   0   0   0  10
NAPLES           50  68  46  66 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 7 PM EST THIS EVENING FOR FLZ069.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR AMZ650-651-670-
     671.

GM...SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY FOR GMZ676.

&&

ALM
Hazardous weather outlook, Feb 25, 4:49 AM EST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
449 AM EST THU FEB 25 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
252200-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
449 AM EST THU FEB 25 2016

...HIGH RISK OF RIP CURRENTS GULF COAST...
...SMALL CRAFT ADVISORY GULF AND ATLANTIC WATERS...
...COLD TEMPERATURES LAKE OKEECHOBEE/INTERIOR PALM BEACH TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE GULF
COAST.

WAVES: SEAS OF 6 TO 8 FEET ARE POSSIBLE ALONG THE OFFSHORE GULF
WATERS AND ALONG THE GULF STREAM IN THE ATLANTIC WATERS TODAY.
AFTER SUBSIDING SOMEWHAT LATER TODAY, WAVES AGAIN MAY REACH 7 FEET
ALONG THE GULF STREAM OFFSHORE PALM BEACH COUNTY LATE TONIGHT.

WINDS: A SMALL CRAFT ADVISORY IS IN EFFECT FOR BOTH THE ATLANTIC
AND GULF WATERS, WHERE WINDS MAY REACH 25 MPH SUSTAINED TODAY.
AFTER WEAKENING THIS EVENING, WINDS MAY ONCE AGAIN REACH 25 MPH IN
THE OFFSHORE PALM BEACH WATERS LATE TONIGHT.

TEMPERATURES: APPARENT TEMPS OF 45 DEGREES OR COLDER ARE POSSIBLE
ACROSS THE LAKE REGION AND PARTS OF INTERIOR SOUTH FLORIDA
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE RIP CURRENT RISK WILL LESSEN ALONG THE GULF COAST TONIGHT AND
TOMORROW. WAVES COULD BE NEAR 7 FEET ONCE AGAIN NEAR THE GULF
STREAM SATURDAY MORNING AND WINDS MAY BE NEAR SMALL CRAFT
ADVISORY CRITERIA ACROSS THE ATLANTIC WATERS. CONDITIONS WILL
IMPROVE BY LATE DAY.

SATURDAY MORNING, TEMPERATURES WILL BE EVEN COLDER WITH LOWS
AROUND 40 NEAR LAKE OKEECHOBEE AND INTERIOR SECTIONS, MID TO
UPPER 40S OVER THE METRO AREAS. APPARENT TEMPERATURES MAY BE LESS
THAN 35 DEGREES ACROSS PARTS OF GLADES AND HENDRY. UPPER 30S ARE
POSSIBLE FOR THE INTERIOR. NEAR 40 OR LOW 40S MAY OCCUR ACROSS
PALM BEACH COUNTY, WITH MID 40S TO NEAR 50 APPARENT TEMPS FOR THE
METRO AREAS.

ALTHOUGH SOMEWHAT WARMER, APPARENT TEMPS MAY BE CLOSER TO 45
DEGREES ACROSS THE LAKE REGION ON SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 4:13 AM ESTRip Current StatementMFLCollier15 hr

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.